MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TC3 RP TIBIAL INSERT S5,12.5; SIGMA REVISION IMPLANT : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US TC3 RP TIBIAL INSERT S5,12.5; SIGMA REVISION IMPLANT : KNEE TIBIAL INSERT
Model Number 96-2362
Medical Device Problem Codes Off-Label Use (1494); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Ecchymosis (1818); Pain (1994); Discomfort (2330); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2019, the patient had a right total knee revision to address pain, discomfort, instability, due to trauma, swelling, and difficulty walking.The patient¿s past surgical history included right knee surgery x4.During this procedure the insert was revised.Depuy component tibial tray with the tip of the post approximately 8mm removed.The real poly was now inserted and the tip of the post of the polyethylene was removed, so it did not impinge in the box" (sticker page 352 of 374).Doi: unk, dor: (b)(6) 2019, affected side: right knee.This complaint was linked to (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot: a manufacturing record evaluation (mre) was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information provided from medical record review indicates "before implantation, the surgeon cut approximately 8 mm off the tibial post in order to make it fit the existing tibial tray keel.There were no patient consequences or adverse events associated with the adulteration and off label use of the newly implanted tibial insert." at this time depuy synthes joint reconstruction considers the device on this report to be not reportable.Further updates will only be provided if additional information is received that changes the regulatory determination.H6.

Brand Name
TC3 RP TIBIAL INSERT S5,12.5
Common Device Name
SIGMA REVISION IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13154346
Report Number1818910-2022-00102
Device Sequence Number17180355
Product Code NJL
UDI-Device Identifier10603295242499
UDI-Public10603295242499
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-2362
Device Catalogue Number962362
Device Lot NumberHY7887
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer01/07/2022
03/23/2022
04/19/2022
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date01/13/2022
03/29/2022
05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight125 KG